New here - DVT knee and lower left leg, Apaxabin, anyone else?

Hi

I'm new here and feeling a bit lost. I have numerous health problems. Type 2 diabetes, pernicious anaemia, osteoarthtritis, and in the last month I've had cellulitis in both of my lower legs. I had 4 lots of oral antibiotics and I thought I was on top of it. But then a couple of weeks ack I woke up and realised the infection was back, but worse I had the most horrendous pain in my lower left leg. I could feel it actually getting hotter, harder and more swollen by the minute. I had a home visit from my GP, who arranged an ambulance for me to go and have a scan that afternoon. I was supposed to be coming home straight after but that didn't happen. I was kept in for a week. IV antibiotics and injections of blood thinning meds. I was allowed home last Monday but lucky me, I was tracked down before I came home and informed I also had cervical cancer.

Despite everything I'm in fairly good spirits. Or I was until today. Another week of 2 different oral antibiotics have taken their toll and I can't seem to stay off the toilet today, I feel weak and sick and so fed up. I was given Pixaban for the clot, and told it would take 6 months. I have a double dose until today and from tomorrow I go down to 1 x 5mg twice a day. I should also finish the antibiotics tomorrow so I hope I'm gonna feel a bit better from then.

I wasn't really told anything about Pixaban, or about how to deal with the clot, so I wondered if anyone had had a similar experience as me, and come through the other side?

I'd love to hear from anyone who has, and who can help lift my failing spirits a little, and any good advice is welcome

Thanks in advance

B x

3 Replies

oldestnewest
  • No one here with a similar story?

  • Hi auntieb,

    I too have recently had a PE ( unlike you I didn't pick up my DVT the previous month when on a walking holiday ) I'm on Apixaban - back at work, exercising and feeling good. Ask your local pharmacist for some more info on how Apixaban works etc. It does seem a big leap of faith after the long term medical use of warfarin as the number one drug of choice post clotting but GP friends and one cardiologist all say they would choose this for clot prevention. We can only be guided by the more knowledgable and get on with it I guess. I'm trying to!!

    You sound like your having a particularly rough time if it - fingers crossed you start feeling better soon.

    King regards - Gale

  • Thanks so much for your reply Gale. I'm happy to hear you are doing well. It makes me feel a bit better knowing you;re having such a positive experience with Apixaban. I did ask the doctors questions but they just said it takes time. It's hard to be patient when there is still so much pain involved and my left leg is twice the size of my right leg. And the Cellulitis has damaged my skin so much. And yes, the other matter I'm dealing with. It is definitely all a bit much. I'm trying to take it just one day at a time. I had 2 little achievements today, I went out on my own for the first time, and I drove the car on my own for the first time. So all good steps.

    Hope you continue on your journey back to good health xxx